Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Getting better with NO med changes. Hows that? Lamdage22

Posted by SLS on June 9, 2015, at 10:15:17

In reply to Re: Getting better with NO med changes. Hows that?, posted by Lamdage22 on June 9, 2015, at 5:43:30

> I think you guys are pretty biased that meds are so helpful.
>
> You dont have an objective way of looking at it.
>
> They can be helpful but also harmful.
>

Lamdage, I don't think it is helpful to lump everyone together when each of us has their own conceptualization or model of psychiatry. You said in a previous post that if a psychiatrist posits a psychological explanation for one's description of depression, it is probably true. Again, I don't think this is a helpful generalization to make. Thinking this way leaves you just as vulnerable to misdiagnosis as assuming all mood disorders are exclusively biogenic. The brain and mind are virtually inextricable. Very often, I think that it is a vicious dynamic that promotes a reinforcement (positive feedback) of disturbances in mood. The psychological might trigger the biological, which further influences depressive thinking, which worsens the biological dysregulation, etc. It is no secret among those who keep current with the ongoing research into neuropsychobiology that an abusive or negative environment changes brain structure and function. If the generalizations you propose onto others were, instead, directed toward yourself only as an individual, that might be an accurate description and very helpful.

My opinion of your current improvement is that it is too early to "rock the boat" and disrupt your brain chemistry again. If you remain well for six months or more, I think that would be a better time to discontinue Abilify or make other changes. If you suffer a deterioration immediately upon discontinuing Abilify, one could make an argument that this is more of a withdrawal rebound than a relapse. However, if the trend is towards further worsening over the second and third weeks, I think that suggests reinstating Abilify, or perhaps even trying cariprazine should it become available by then. Cariprazine is much like Abilify, except, on paper, it should be a stronger antidepressant augmenter due to its greater selectivity for dopamine D3 receptors in limbic structures. That is my hope, anyway.

I would enjoy your current relief for awhile before risking feeling worse again.

Just a few thoughts...


- Scott


Some see things as they are and ask why.
I dream of things that never were and ask why not.

- George Bernard Shaw

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:1079538
URL: http://www.dr-bob.org/babble/20150520/msgs/1079576.html